Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

February 23, 20124 counties in North Carolina

NWS Raleigh, NC issued this special weather statement at Feb 23, 2012, 12:52 AM EST for 4 counties in North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 23, 2012, 12:52 AM EST (05:52 UTC)
Expired
Feb 23, 2012, 1:45 AM EST
In force
53 min
Issued by
NWS Raleigh, NC

Counties Chatham County, NC, Franklin County, NC, Lee County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WWUS82 KRAH 230552
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 AM EST THU FEB 23 2012

NCZ008>010-025-026-040-041-075-076-230645-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-LEE-MOORE-VANCE-WAKE-WARREN-
1252 AM EST THU FEB 23 2012

...A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WITH GUSTY WINDS TO 
35 TO 40 MPH WILL MOVE ACROSS DURHAM... EASTERN CHATHAM... 
WAKE...MOORE...LEE...AND FRANKLIN COUNTIES THROUGH 145 AM EST...

AT 1248 AM EST...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND 
ISOLATED THUNDERSTORMS EXTENDING FROM CANDOR TO PITTSBORO TO 
DURHAM... MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE... RDU INTERNATIONAL AIRPORT... CARY... 
RALEIGH... WAKE FOREST... FALLS LAKE... LOUISBURG... PITTSBORO... 
JORDAN LAKE... SANFORD... ROBBINS AND PINEHURST.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
OCCASIONAL LIGHTNING. 
BRIEF HEAVY RAIN.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3620 7801 3593 7819 3554 7878 3558 7892
      3527 7922 3524 7919 3521 7923 3546 7960
      3586 7910 3586 7902 3592 7901 3631 7832
TIME...MOT...LOC 0548Z 281DEG 45KT 3577 7897

$$

BADGETT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Feb 23, 12:50 AM EST, 2 minutes earlier.

Area forecast discussion, Feb 23, 12:50 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1250 AM EST THU FEB 23 2012

.SYNOPSIS...

A WEAKENING COLD FRONT WILL APPROACH FROM THE NORTHWEST OVERNIGHT...
STALLING OVER THE PIEDMONT BY DAYBREAK. THE SOUTHWESTERLY FLOW WILL
RESUME ON THURSDAY AS ANOTHER COLD FRONT APPROACHES THE REGION
THURSDAY NIGHT. THIS FRONT WILL MOVE EAST THROUGH THE AREA EARLY
FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 930 PM WEDNESDAY...

THE LATEST RADAR AND SATELLITE INFORMATION INDICATE THE LINE OF
SHOWERS AND THUNDERSTORMS MOVING QUICKLY ESE INTO THE MOUNTAINS OF
NC AND SW VA WAS IN A WEAKENING MODE. THE LATEST UPPER AIR AND
SURFACE DATA INDICATED THAT THE MODEL FORECASTS WERE TOO MOIST IN
THE BOUNDARY LAYER FORECASTS THAT WERE VALID AT 00Z/THIS EVENING.
INSTEAD OF MLCAPES IN THE 1000 J/KG RANGE IN AL/GA... THE ACTUAL
MLCAPES WERE LESS THAN HALF THAT. STILL... THE RAOBS FROM AL INTO NW
GA INDICATED LARGE CYCLIC HODOGRAPHS AND MODELS SUGGEST A CONTINUED
INCREASE IN THE WINDS THROUGH 200 AM OR SO... WITH STORM RELATIVE
HELICITY VALUES IN THE 250 M2/S2 RANGE FROM BIRMINGHAM TO POSSIBLY
CHARLOTTE. THIS DEEP LAYER SHEAR IS FAVORABLE FOR CONTINUED
CONVECTIVE DEVELOPMENT ESPECIALLY ON THE SOUTH END OF THE CONVECTIVE
LINE.

TO THE NORTH AND EAST... OVER OUR REGION... IT IS LESS FAVORABLE FOR
STRONG CONVECTIVE DEVELOPMENT... BUT IT APPEARS THAT THE CONVECTIVE
LINE MAY REMAIN IN TACT ENOUGH THROUGH AROUND 200 AM TO BRING SOME
0.25 INCH QPF INTO THE WINSTON-SALEM AREA. DUE TO THE CONTINUED
NOCTURNAL BOUNDARY LAYER COOLING... IT APPEARS THAT ANY
THUNDERSTORMS WOULD BE ELEVATED AS THE LINE MOVES OFF THE BLUE RIDGE
INTO THE MORE HOSTILE BOUNDARY LAYER OVER THE TRIAD REGION. A
CONTINUED WEAKENING TREND EASTWARD WOULD MEAN ONLY LIGHT RAIN
SHOWERS POTENTIALLY FOR THE TRIANGLE TO FAYETTEVILLE AREAS WELL
AFTER MIDNIGHT.

WE WILL RAISE POP A BIT TO LIKELY IN THE WINSTON-SALEM TO GREENSBORO
AREAS WHERE THE LINE WILL HAVE THE BEST CHANCE OF REACHING... AND
MAINTAIN A CHANCE THROUGH 400 AM OR SO IN THE EAST. OTHERWISE...
INCREASING CLOUDINESS EAST. DECREASING CLOUDS WEST LATER. LOWS
SHOULD REMAIN IN THE MID 40S TO MID 50S.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 240 PM WEDNESDAY...

FOR THURSDAY WE SHOULD SEE AN EXIT TO ANY REMAINING RAIN SHOWERS
ASSOCIATED WITH THE PASSING SHORTWAVE VERY EARLY...AROUND OR JUST
AFTER 9Z IN THE EAST. MOST OF THE COLUMN WILL BEGIN TO DRY OUT
THURSDAY MORNING WITH SCATTERED CLOUDS AROUND 5 KFT AND SOME
LINGERING HIGH CLOUDS. FAIRLY STRONG SOUTHWESTERLY FLOW WILL
CONTINUE BRINGING A GOOD DOSE OF WARM AIR ADVECTION. THIS WILL ALLOW
TEMPERATURES TO SOAR NO NEAR OR ABOVE RECORD LEVELS WHICH ARE 73 AT
THE PIEDMONT TRIAD AIRPORT AND 79 AT THE RALEIGH-DURHAM AIRPORT.
WHILE IT IS UNLIKELY THAT RDU WILL MAKE IT TO 79...THERE IS A GOOD
CHANCE THAT THE GSO COULD REACH 73...IN FACT OFFICIALLY FORECASTING
74 DEGREES AT THIS TIME. FURTHER TO THE SOUTH IN FAYETTEVILLE
TEMPERATURES SHOULD MAKE IT TOWARDS THE UPPER 70S AND ALTHOUGH
THICKNESSES DON'T QUITE SUGGEST IT...GUIDANCE IS CALLING FOR 80
DEGREES AT THE FAYETTEVILLE AIRPORT. NOT THAT AMBITIOUS WITH THE
FORECAST AT THIS POINT BUT CERTAINLY UPPER 70S ARE ACHIEVABLE.
WITH THOSE SOUTHWESTERLY WINDS WILL COME SOME MORE
GUSTS...ESPECIALLY IN THE AFTERNOON SOMEWHERE IN THE NEIGHBORHOOD OF
20 KNOTS.  LATE IN THE EVENING ON THURSDAY THE LOW LEVELS WILL BEGIN
TO MOISTEN UP AS A COLD FRONT APPROACHES THE AREA FROM THE WEST.
THERE WILL BE A CHANCE FOR SOME SHOWERS TO MOVE INTO THE TRIAD
BETWEEN 6-12Z BUT IT APPEARS THAT MOST OF THE ACTIVITY ASSOCIATED
WITH THIS FRONT WILL OCCUR LATER ON FRIDAY. LOWS THURSDAY NIGHT
WILL BE IN THE MID 50S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 245 PM WEDNESDAY...

FRIDAY THROUGH SATURDAY...THE GFS IS CERTAINLY FASTER AND LESS
UNSTABLE THAN THE NAM DURING THE DAY FRIDAY...WITH WEAKER LIFT UNDER
MODEST DIFFLUENCE ALOFT IN THE FAST SOUTHWEST FLOW. BOTH THE NAM AND
THE GFS FORECAST THE GREATEST SURFACE-BASED AND MIXED-LAYER CAPE
JUST TO THE EAST OF CENTRAL NORTH CAROLINA...IN VICINITY OF THE
850MB THETA-E RIDGE. DURING EARLY FRIDAY...A PREFRONTAL SURFACE
TROUGH MAY PUSH ITS WAY THROUGH MUCH OF CENTRAL NORTH CAROLINA
HELPING TO VEER WINDS SOMEWHAT BEFORE THE MAIN COLD FRONT MOVES
THROUGH DURING THE AFTERNOON. UNDER THIS SCENARIO...THE BEST
POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WOULD BE EAST OF
INTERSTATE 95 AND MORE LIKELY EAST OF CENTRAL NORTH CAROLINA. IN
DEFERENCE TO THE SLOWER NAM...WILL MAINTAIN CHANCES OF RAIN
ESSENTIALLY AS PREVIOUSLY FORECAST...CHANCES IN THE TRIAD TO LIKELY
IN THE FAR SOUTHEAST TOWARD KFAY...KGSB...AND KCTZ. WILL ALSO
MAINTAIN THE STATEMENT IN THE CURRENT HAZARDOUS WEATHER OUTLOOK FOR
FRIDAY AFTERNOON SOUTHEAST AS THE SLOWER NAM SHOWS SURFACE-BASED
CAPE BRIEFLY FRIDAY AFTERNOON TO NEARLY 400J/KG. HOWEVER...ANOTHER
POSSIBLE LIMITING FACTOR WILL BE THE TREND TOWARD LOWERING 850MB
WINDS PUSHING THROUGH CENTRAL NORTH CAROLINA AS FORECAST BY BOTH THE
NAM AND THE GFS EARLY FRIDAY AFTERNOON...AHEAD OF THE MAIN COLD
FRONT AND RENEWED GUSTINESS. DURING THE AFTERNOON...STRONGER 850MB
WINDS IN THE SOUTHWEST FLOW ARE CURRENTLY ALL TOWARD THE COAST.

SIMILAR TO AN EVENT A WEEK OR TWO AGO...WHEN GUSTY WINDS ACCOMPANIED
FALLING AFTERNOON TEMPERATURES...EXPECT A SOMEWHAT SIMILAR SCENARIO
FRIDAY AFTERNOON. IF THE GFS VERIFIES...GUSTS TO AROUND 40 MPH
SHOULD BE COMMON BEHIND THE FRONT IN GOOD MIXING. TEMPERATURES
SHOULD FALL DURING THE AFTERNOON PARTICULARLY OVER THE NORTHWEST
PIEDMONT...AND DURING THE MID-AFTERNOON ON CLOSER TO U.S. 1
ESPECIALLY IF THE GFS COMES CLOSER TO VERIFYING. USED A BLEND OF MAV
AND MET MOS FOR HIGHS FRIDAY...AT OR SLIGHTLY BELOW THE COOLEST
GUIDANCE FRIDAY NIGHT DUE TO THE STRENGTH OF THE FRONT. ON
SATURDAY...BUFR SOUNDINGS SHOW A SHALLOW VOLUME OF MOISTURE BETWEEN
-10C AND -15C WITH STEEP LOW-LEVEL LAPSE RATES...WITH THE MOISTURE
DEEPER TOWARD KRDU AND KRWI WHERE WEAK 850MB LIFT IS SLIGHTLY
GREATER RELATIVE TO THE REST OF CENTRAL NORTH CAROLINA. AS THE UPPER
TROUGH PASSES...THERE COULD BE ENOUGH LIFT AND MOISTURE IN THE COLD
UPPER TROUGH TO GENERATE AN ISOLATED AFTERNOON SHOWER...ESPECIALLY
EAST OF THE TRIAD AND NORTH OF THE SANDHILLS.

EARLY IN THE PERIOD SATURDAY NIGHT THROUGH WEDNESDAY...THE CONSENSUS
OF THE 00Z AND 12Z LONG-TERM GUIDANCE IS TO SUPPRESS THE BAJA
CALIFORNIA UPPER LOW JUST SOUTH OF THE STATE...AS IT MOVES EAST AND
WEAKENS IN THE SOUTHERN PART OF THE WESTERLIES ALOFT. WITH THE
FORECAST OF STRONG SURFACE HIGH PRESSURE IN THE WAKE OF THE COLD
FRONT...THIS SEEMS REASONABLE...ALTHOUGH THE FARTHER SOUTH TOWARD
THE SOUTH CAROLINA BORDER THERE MAY BE A MORE NOTICEABLE PRESENCE OF
CLOUDS GIVEN INCREASING MOISTURE ALOFT...AND LOWER IN THE ATMOSPHERE
NEAR 500MB SOUTH TOWARD KFAY ON GFS BUFR SOUNDINGS. IF THE GFS DOES
COME CLOSER TO VERIFYING...HIGHS COULD BE BELOW CURRENT MEX MOS ON
SUNDAY...AND THICKNESSES AND GUIDANCE BIAS WOULD ALSO SUGGEST
LEANING COOLER FOR SUNDAY.

FOR THE EARLY PART OF THE NEXT WORK WEEK...TIMING OF THE SURFACE
HIGH MOVING OFF TO THE EAST...AND DEEP MOISTURE RETURN INTO CENTRAL
NORTH CAROLINA...VARIES AND HAS CHANGED SIGNIFICANTLY BETWEEN
GUIDANCE ON THE 00Z AND 12Z MODEL RUNS. THE ECMWF IS THE FASTEST
WITH PRESSURE FALLS OVER CENTRAL NORTH CAROLINA...WHILE THE GFS AND
CERTAINLY THE CANADIAN MAINTAIN SURFACE RIDGING OVER THE AREA
LONGER...GENERALLY SLOWING THE ONSET OF CHANCES FOR SHOWERS. WILL
OPT TO KEEP MONDAY DRY FOR NOW DESPITE THE FORECAST OF THE ECMWF
SHOWING A WEAK INVERTED TROUGH NEAR THE CAROLINA COAST MONDAY
AFTERNOON. IN WARM-AIR ADVECTION...A MORE LIKELY SCENARIO MAY BE
AREAS OF LOW CLOUDS EARLY MONDAY AND A POSSIBILITY OF SPRINKLES
LATER IN THE DEVELOPING BROAD SOUTHWEST FLOW ALOFT WITH SOME
ATTENDANT SHORTWAVE AS LOW-LEVEL MOISTENING TAKES PLACE. THE
COMPLETELY DRY SCENARIO OF THE CANADIAN...AND THE GUIDANCE SHOWING
STRONG HIGH PRESSURE IN PLACE EARLY IN THIS LONG-TERM PERIOD...ADDS
SOME CONFIDENCE TO SLOWING THE ONSET OF PRECIPITATION.

CONSENSUS OF THE LONG-TERM GUIDANCE SUGGESTS THE BEST CHANCES FOR
SHOWERS COMES TUESDAY AFTERNOON INTO WEDNESDAY EVENING WHERE COARSE
MODEL SOUNDINGS BECOME SATURATED ON BOTH THE GFS AND THE ECMWF. FROM
THE 00Z MODEL RUNS TO THE RECENT 12Z RUNS...THE GFS AND THE ECMWF
HAVE TRENDED MORE TOWARD STRONGER SURFACE LOWS DEVELOPING TO THE
WEST OF THE STATE...LOWERING CONFIDENCE IN TIMING OF PRECIPITATION
CHANCES TOWARD THE END OF THE LONG-TERM PERIOD. HAVE OPTED TO
FORECAST CHANCES FOR SHOWERS OVERNIGHT TUESDAY THROUGH WEDNESDAY
EVENING...MAINTAINING SLIGHT CHANCES ON EITHER SIDE DUE TO MODEL
UNCERTAINTY IN TIMING AND EVOLUTION OF SYNOPTIC FEATURES.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 1250 AM THURSDAY...

24-HR TAF PERIOD:

LINE OF FAST MOVING...LOW TOPPED CONVECTION...IN ASSOCIATION WITH AN
UPPER LEVEL DISTURBANCE...WILL MOVE THROUGH THE FORECAST AREA
BY 09Z. EXPECT A BRIEF 15 TO 30 MINUTE WIND OF STRONG WIND GUSTS
BETWEEN 40 TO 50MPH AND IFR TO MVFR CONDITIONS IN HEAVY RAIN.
BEHIND THE LINE...FORECAST SOUNDINGS STILL INDICATE THE POTENTIAL
FOR IFR TO MVFR STRATUS TO DEVELOP EARLY THIS MORNING...BETWEEN 09
TO 13Z.  EXPECT CIGS TO LIFT AND SCATTER AFTER 23/15Z WITH FLIGHT
CONDITIONS RETURNING TO VFR FOR THE REST OF THE DAY.  OTHERWISE...
FORECAST SOUNDINGS SHOW BOUNDARY LAYER WINDS AND STABILITY PROFILES
SUPPORTING SFC WINDS GUSTING BETWEEN 15-20 KT DURING THE AFTERNOON.

LOOKING AHEAD:
THE NEXT CHANCE FOR ADVERSE CONDITIONS WILL BE THURSDAY NIGHT/EARLY
FRIDAY WITH THE PASSAGE OF A FRONTAL SYSTEM. VFR CONDITIONS RETURN
FRIDAY NIGHT AND WILL CONTINUE THROUGH MONDAY WITH DRY SURFACE HIGH
PRESSURE SETTLING OVER THE AREA.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT/ELLIS
NEAR TERM...BADGETT/ELLIS
SHORT TERM...ELLIS
LONG TERM...DJF
AVIATION...CBL
Hazardous weather outlook, Feb 22, 9:59 PM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
959 PM EST WED FEB 22 2012

NCZ007>011-021>028-038>041-073>076-083-084-232045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
959 PM EST WED FEB 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL GRADUALLY WEAKEN
AS IT MOVES OFF THE BLUE RIDGE AND INTO THE NORTHERN AND WESTERN
PIEDMONT OF NORTH CAROLINA THROUGH MIDNIGHT. BRIEF HEAVY RAIN AND
GUSTY WIND TO 40 MPH MAY ACCOMPANY THE LINE INTO THE WINSTON-SALEM
AND GREENSBORO AREAS BEFORE WEAKENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AS A COLD FRONT WILL SWEEP THROUGH THE REGION ON FRIDAY. STRONG AND
GUSTY SOUTHWEST WINDS WILL BECOME WESTERLY TO 40 MPH FRIDAY.

NCZ042-043-077-078-085-086-088-089-232045-
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
959 PM EST WED FEB 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AS A COLD FRONT APPROACHES AND CROSSES THE REGION ON FRIDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. IF THUNDERSTORMS DO
OCCUR...THEY WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A
PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS.

DJF/BADGETT

In the hours before

Special weather statement, Feb 22, 11:13 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1113 PM EST WED FEB 22 2012

NCZ021-022-038-039-230500-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
1113 PM EST WED FEB 22 2012

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE EAST
ACROSS FORSYTH... DAVIDSON... AND GUILFORD COUNTIES THROUGH 1200
AM...

AT 1110 PM EST...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS EXTENDING FROM CLEMMONS TO KERNERSVILLE
MOVING EAST AT 40 MPH. GUSTY WIND TO 40 MPH AND BRIEF HEAVY RAIN
WILL ACCOMPANY THE LINE.

AREAS AFFECTED INCLUDE...

WINSTON-SALEM...
PTI AIRPORT...
GREENSBORO...
MIDWAY...
LEXINGTON...
THOMASVILLE...
HIGH POINT...

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
ISOLATED THUNDERSTORMS.
BRIEF HEAVY RAIN.

THIS INCLUDES INTERSTATE 40 IN WINSTON-SALEM... BETWEEN EXITS 37 AND
219.

THIS INCLUDES INTERSTATE 85 IN DAVIDSON INTO GUILFORD COUNTIES...
EXITS 118 AND 131.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE.

&&

LAT...LON 3621 8039 3611 7954 3586 7954 3604 8043
TIME...MOT...LOC 0407Z 281DEG 42KT 3611 8029

BADGETT
Special weather statement, Feb 23, 12:14 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1214 AM EST THU FEB 23 2012

NCZ073>075-083-084-230615-
ANSON-MONTGOMERY-MOORE-RICHMOND-STANLY-
1214 AM EST THU FEB 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...MOORE...
MONTGOMERY AND ANSON COUNTIES THROUGH 115 AM EST...

AT 1214 AM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BADIN LAKE TO 16 MILES WEST
OF WHITE STORE...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
ALBEMARLE TO 8 MILES SOUTH OF MONROE...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BADIN LAKE...
ELDORADO...PEACHLAND...POLKTON...WHITE STORE...TROY.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3551 8025 3548 7936 3536 7927 3502 7952
      3499 7958 3493 7958 3481 7967 3480 7969
      3480 7998 3482 8033 3519 8029 3516 8035
      3517 8047
TIME...MOT...LOC 0514Z 314DEG 17KT 3548 8013 3486 8053

23
Special weather statement, Feb 23, 12:52 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 AM EST THU FEB 23 2012

NCZ008>010-025-026-040-041-075-076-230645-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-LEE-MOORE-VANCE-WAKE-WARREN-
1252 AM EST THU FEB 23 2012

...A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WITH GUSTY WINDS TO
35 TO 40 MPH WILL MOVE ACROSS DURHAM... EASTERN CHATHAM...
WAKE...MOORE...LEE...AND FRANKLIN COUNTIES THROUGH 145 AM EST...

AT 1248 AM EST...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS EXTENDING FROM CANDOR TO PITTSBORO TO
DURHAM... MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE... RDU INTERNATIONAL AIRPORT... CARY...
RALEIGH... WAKE FOREST... FALLS LAKE... LOUISBURG... PITTSBORO...
JORDAN LAKE... SANFORD... ROBBINS AND PINEHURST.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
OCCASIONAL LIGHTNING.
BRIEF HEAVY RAIN.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3620 7801 3593 7819 3554 7878 3558 7892
      3527 7922 3524 7919 3521 7923 3546 7960
      3586 7910 3586 7902 3592 7901 3631 7832
TIME...MOT...LOC 0548Z 281DEG 45KT 3577 7897

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 11:13 PM ESTSpecial Weather StatementRAHForsyth, Guilford47 min
Feb 22, 11:42 PM ESTSevere Thunderstorm WarningRAHAlamance, Davidson, Guilford, Randolph48 min
Feb 23, 12:09 AM ESTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Person, Vance36 min
Feb 23, 12:14 AM ESTSpecial Weather StatementRAHAnson, Montgomery, Moore, Richmond, Stanly61 min
Feb 23, 1:22 AM ESTSevere Thunderstorm WarningRAHJohnston, Nash, Wake38 min
Feb 23, 1:42 AM ESTSevere Thunderstorm WarningRAHEdgecombe, Wilson48 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.